MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA NEO/PED TTS TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA NEO/PED TTS TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67SN035
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was unable to be evaluated as it was not returned.If the device is received in the future an evaluation will be performed.The reported event was unable to be confirmed or replicated.A cause of the reported event could not be determined at this time.
 
Event or Problem Description
It was reported that there was a ventilation leak noted in patient that could not resolve despite additional cuff inflation.The issue was resolved by changing out the trach.The ventilation was temporarily adjusted to compensate for the leak though the patient was clinically stable throughout.There was no patient injury reported.
 
Additional Manufacturer Narrative
One video was made available for the investigation.The video showed the cuff being inflated using a syringe filled with water.The cuff inflates asymmetrically, and the clinician manipulates by massaging and stretching the cuff; after this the cuff is symmetrical.The cuff is then deflated and once again inflated; the cuff inflates asymmetrically again.The complaint is confirmed.Without having the device in for investigation, root cause could not be established.An internal capa was opened on 18/jan/2022 to investigate the failure mode reported and is currently in investigation plan phase.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.E4 unknown.
 
Additional Manufacturer Narrative
Other, other text: this remediation mdr was generated under protocol b10010116, as a result of warning letter cms#617147.

Brand Name
BIVONA NEO/PED TTS TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13977917
Report Number3012307300-2022-05711
Device Sequence Number5554541
Product Code JOH
UDI-Device Identifier15021312000252
UDI-Public15021312000252
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2025
Device Model Number67SN035
Device Catalogue Number67SN035
Device Lot Number4016044
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2022
Supplement Date Received by Manufacturer09/21/2022
04/10/2023
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date10/18/2022
05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown